Missouri, 2004

Flash Flooding and Hail in Missouri, June 12 to 13, 2004

June 12 to 13, 2004 · NWS EAX · 50 events in 21 counties and zones

28 thunderstorm wind, 18 hail, 4 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5.7 million
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 12, 2:58 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 12, 2:58 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT SAT JUN 12 2004

.DISCUSSION...
TWO AREAS TO FOCUS ON THIS AFTERNOON FOR CONVECTIVE DEVELOPMENT. SO
FAR...FRONTAL ACTIVITY HAS REMAINED TO THE WEST/NORTHWEST ALONG
THE QUASI-STATIONARY FRONT ACROSS SOUTHEASTERN NEBRASKA INTO NORTH
CENTRAL KANSAS. THE OTHER AREA OF CONCERN IS TO THE SOUTH/SOUTHWEST
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI NORTH OF THE OUTFLOW
BOUNDARY FROM THIS MORNINGS ACTIVITY. ANTICIPATE ACTIVITY TO THE
SOUTH OF THE FORECAST AREA TO BEGIN AFFECT SOUTHERN COUNTIES AROUND
2130Z...WHILE EXPECT CONVECTION TO THE WEST OF THE AREA TO HOLD OFF
UNTIL AFTER 00Z. PER RUC HOURLY MESOANALYSIS...CAP CONTINUES TO
WEAKEN AND AIRMASS REMAINS VERY UNSTABLE...WITH MU CAPES AROUND 4000
J/KG. THINK THE MOST LIKELY SCENARIO IS ACTIVITY TO THE WEST WILL
CONGEAL INTO AN MESOSCALE CONVECTIVE COMPLEX...AND TRACK ACROSS THE
FORECAST AREA BETWEEN 02Z AND 10Z...WITH THE MAIN THREATS BEING
LARGE HAIL (MID-LEVEL LAPSE RATES AROUND 8C/KM)...DAMAGING
WINDS...AND HEAVY RAIN. WITH PWATS AROUND 1.5-2.0 INCHES...AND
ADDITIONAL SUPPORT FROM A SHORTWAVE PROGGED TO ARRIVE FROM THE
NORTHERN/CENTRAL PLAINS BY 06Z TONIGHT...HEAVY RAIN LOOKS LIKELY.
TAKING INTO ACCOUNT ANTECEDENT MOISTURE CONDITIONS WITH FFG VALUES
MOSTLY RANGING FROM A HALF TO ONE INCH...HAVE DECIDED TO ISSUE A
FLOOD WATCH FOR THE ENTIRE CWA. MOIST AND UNSTABLE CONDITIONS WILL
BE PRESENT AGAIN ON SUNDAY...ALONG WITH FAVORABLE JET DYNAMICS AND
ATTENDANT MODERATE DEEP LAYER SHEAR. SO...SEVERE THREAT LOOKS
MODERATE AGAIN TOMORROW. CONVECTION WILL LIKELY FORM INTO ANOTHER
COMPLEX ON SUNDAY NIGHT...EXACERBATING ANY FLOODING PROBLEMS THAT
MAY HAVE DEVELOPED. TAKING INTO ACCOUNT THE POTENTIAL FOR MULTIPLE
CONVECTIVE COMPLEXES OVER THE NEXT FEW NIGHTS...HAVE ISSUED THE
FLOOD WATCH TO ENCOMPASS THE ENTIRE CWA FROM THIS EVENING UNTIL
TUESDAY EVENING.

SHOWERS AND THUNDERSTORMS LOOK TO BE POSSIBLE ONCE AGAIN MONDAY
AFTERNOON AS ANOTHER SHORTWAVE APPROACHES THE FORECAST AREA. THESE
STORMS MAY DEVELOP INTO ANOTHER POSSIBLE MCS MONDAY EVENING AND MOVE
ACROSS NORTHEAST KANSAS AND NORTHERN AND CENTRAL PORTIONS OF
MISSOURI.

ANY REMAINING CONVECTIVE ACTIVITY SHOULD MOVE OUT OF THE FORECAST
AREA TUESDAY AS THE SURFACE LOW AND UPPER ENERGY EXIT TO THE
SOUTHEAST. THERE IS A HINT OF UPPER RIDGING FOR TUESDAY AND
TEMPORARY SURFACE HIGH PRESSURE SETTLES ACROSS MISSOURI. AT THE SAME
TIME ANOTHER SHORTWAVE IS PROGGED TO MOVE ACROSS THE ROCKIES AND
INDUCE A LEE SIDE SURFACE LOW. AN ATTENDANT SURFACE FRONT IS THEN
EXPECTED TO PUSH ACROSS THE FORECAST AREA WEDNESDAY...BRINGING
ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THE MAIN UPPER TROUGH
REMAINS POSITIONED ACROSS THE WESTERN STATES THROUGHOUT THE REST OF
THE FORECAST...ALLOWING ADDITIONAL SHORTWAVES TO EJECT OUT AHEAD
ACROSS THE CENTRAL PLAINS. HAVE HELD OFF ADDING ANYTHING MORE THAN
SLIGHT PRECIPITATION CHANCES PAST WEDNESDAY...WITH THE TIMING OF
PRECIPITATION DEVELOPMENT STILL A CHALLENGE FOR LATE NEXT WEEK.

SCHMIT/STOFLET
&&

.PREVIOUS DISCUSSION...

320 AM SAT...
MAIN FORECAST CONCERN IS WITH THUNDERSTORM POTENTIAL THROUGH THE
MONDAY TIMEFRAME.  MODELS SUFFERING FEEDBACK PROBLEMS FROM VARIOUS
THUNDERSTORM COMPLEXES THEY DEVELOP. NOT OUT OF THE QUESTION THAT
SOME OF THESE COMPLEXES MAY DEVELOP...BUT LOCATION IS A BIG QUESTION
GIVEN UNCERTAINTY OF WHERE BOUNDARIES WILL SET UP. OVERALL PATTERN
AS A SERIES OF WEAK WAVES MOVING THROUGH UPPER TROUGH SET UP ACROSS
NORTH CENTRAL PART OF COUNTRY.

STORMS CURRENTLY IN AREA ASSOCIATED WITH TAIL END OF SHORT WAVE
MOVING ACROSS UPPER MIDWEST. EXPECT THE BOUNDARY AND COLD POOL
ASSOCIATED WITH THIS ACTIVITY WILL BE WASHING OUT AS SECONDARY SHORT
WAVE THAT WV IMAGERY SHOWS TO BE HEADING OUT OF CENTRAL HIGH PLAINS
AT THIS TIME MOVES TOWARD AREA. ETA WANTS TO REDEVELOP THUNDERSTORMS
WITH IT...BRINGING THAT RAIN INTO NORTHWEST PART OF FORECAST AREA BY
MIDDAY. IF THIS ACTIVITY DEVELOPS...MAY SLOW THE ATMOSPHERES
RECOVERY IN FORECAST AREA LATE THIS AFTERNOON...SO WILL HOLD OFF ON
ANY LIKELY POPS UNTIL TONIGHT AS YET ANOTHER WEAK SHORTWAVE MOVES
OUT OF CENTRAL ROCKIES AND THROUGH UPPER TROUGH.

SEVERE WEATHER WILL BE POSSIBLE THIS EVENING IN WESTERN AREAS OF
FORECAST REGION AS THE SHORT WAVE HEADS EASTWARD. A BIG CONCERN
TONIGHT WILL BE HEAVY RAIN POTENTIAL. BUT WITH NOT A CLEAR PICTURE
OF EXACTLY WHERE BOUNDARIES WILL BE SETTING UP...WILL HOLD OFF ON
ANY KIND OF FLOOD WATCH AT THIS POINT. BEST ESTIMATE AT THIS
TIME...WOULD BE CONCERNED WITH EAST CENTRAL KANSAS AND WEST CENTRAL
MISSOURI INCLUDING THE KANSAS CITY METRO AREA FOR LATE THIS EVENING
AND THE OVERNIGHT HOURS.

SUNDAY WEATHER MAY CONTINUE TO BE UNSETTLED AS WEAK SURFACE BOUNDARY
HOVERS IN AREA WITH MOISTURE STILL POOLING ALONG AND JUST SOUTH OF
IT. WILL LEAVE CHANCE POPS GOING FOR ALL BUT NORTHWEST CORNER
THROUGH SUNDAY NIGHT. ON MONDAY...MAY START TO SEE FOCUS FOR STORMS
SHIFT FURTHER NORTH...AS WEAK UPPER RIDGE BUILDS IN CENTRAL PLAINS
IN RESPONSE TO STRONGER SHORT WAVE STARTING TO DROP INTO NORTHERN
ROCKIES.

PC

1016 PM FRI...
MADE AN UPDATE TO THE GOING FORECAST FOR TONIGHT. CURRENTLY
CONVECTION HAS FIRED ALONG THE LEADING EDGE OF A COLD FRONT
STRETCHING FROM CENTRAL IOWA SOUTHEAST THROUGH THE NORTHWEST CORNER
OF MISSOURI INTO EAST KANSAS. THE MOST ACTIVE SECTION OF THIS LINE
IS IN CENTRAL IOWA WERE THE BEST UPPER LEVEL DYNAMICS ARE MAKING
GOOD USE OF THE 3000+ J/KG OF CAPE. FARTHER SOUTH IN EAST CENTRAL
KANSAS...THE STORMS THAT ARE FIRING NEAR TOPEKA ARE ALSO FEEDING ON
THE ABUNDANT SURFACE ENERGY...BUT THERE IS LITTLE TO NO UPPER LEVEL
SUPPORT. THESE STORMS LOOK TO BE FIRING ON WEAK SURFACE CONVERGENCE
BOUNDARIES AND ARE MOVING NORTHEAST...PARALLEL TO THE BOUNDARIES
THEY ARE FIRING ON. EXPECTATIONS ARE THAT THESE STORMS WILL DIE OFF
AS THE DIURNAL HEATING FADES AWAY. ADDITIONALLY...A VORT MAX LIFTING
THROUGH NORTH CENTRAL KANSAS SHOULD BACK THE 850MB WINDS...WHICH
WOULD PUSH STORMS OFF THE SURFACE BOUNDARIES. HOWEVER...WITH SO MANY
SURFACE OUTFLOW BOUNDARIES DUE TO THIS EVENINGS CONVECTION...AND THE
AVAILABLE SURFACE ENERGY...ISOLATED SEVERE WILL CONTINUE TO BE
POSSIBLE OVERNIGHT WITH ANY OF THESE STORMS. I HAVE UPPED THE
POPS FOR AREAS ALONG AND NORTH OF MISSOURI HIGHWAY 36...AND PUSHED
POPS INTO THE HIGH CHANCE CATEGORY FOR FOR NORTHEAST KANSAS AND WEST
CENTRAL MISSOURI.

CUTTER

355 PM FRI...
NOT MUCH HAS CHANGED SINCE 145 PM AFD UPDATE. HAVE TRIMMED
SOUTHEAST EDGE OF CHANCE POPS FOR TONIGHT AND ALSO BROUGHT THEM BACK
NORTHWEST TO COVER NORTHWEST TIP OF MO FOR EARLY EVENING.
DRYLINE/COLD FRONT FROM NORTHEAST KANSAS THROUGH SOUTHWEST OK HAS
JUST ABOUT STALLED WHILE FEATURE CONTINUES TO PUSH SLOWLY EASTWARD
ACROSS EXTREME EASTERN NEBRASKA. MID LEVEL CAP DOING A GOOD JOB
HOLDING BACK CONVECTIVE DEVELOPMENT ALONG BOUNDARY...SO FAR. 700MB
TEMPERATURES AT 12C ARE 1-2C WARMER THAN PROGGED YESTERDAY. 18Z META
CONTINUES PREVIOUS TREND OF EARLIER RUNS IN COOLING 700MB
TEMPERATURES ACROSS NORTHEAST KANSAS AND NORTHWEST MO AROUND 00Z.
THIS IS IN RESPONSE TO FALLING HEIGHTS IN ADVANCE OF SHORTWAVE
EJECTING NORTHEAST OUT OF THE CENTRAL HIGH PLAINS. LOOKS LIKE A
SMALL WINDOW FOR STORMS TO FIRE BETWEEN 22Z-01Z OVER ABOVE REGION.
ALTHOUGH THEY SHOULD BECOME SEVERE QUICKLY THEY WILL HAVE LITTLE TO
SUSTAIN THEIR SEVERITY AFTER SUNSET. ANY CONVECTION WHICH ENTERS
NORTHWEST MO SHOULD WEAKEN AS IT MOVES EAST ACROSS NORTHERN MO THIS
EVENING. HAVE OPTED TO KEEP CHANCE POPS GOING FOR LATE THIS EVENING
AS FAR SOUTH AS KANSAS CITY AS META SUGGESTS CONVECTION MAY REACH
THIS AREA AS IT FALLS APART.

SATURDAY AND SUNDAY LOOK QUITE ACTIVE. BOUNDARY FROM ANY EVENING
STORMS TONIGHT SHOULD LAY OUT ACROSS NORTHERN MO...MAKING IT NO
FURTHER THAN THE MO RIVER. SAME VERY UNSTABLE AIRMASS WILL COVER
REGION TOMORROW PLUS THE ADDED BENEFIT OF SLIGHTLY COOLER MID LEVEL
TEMPERATURES. THIS WILL BE IN RESPONSE TO A MORE WESTERLY MID/UPPER
LEVEL FLOW CARRYING SEVERAL EMBEDDED SHORTWAVES. ETA/GFS/NGM VERY
SIMILAR IN DEVELOPING AN MCS/MCC AND CENTERED OVER THE CWA. WITH
WEAKER CAP SHOULD SEE START OF CONVECTION BY MID AFTERNOON. BEST
ESTIMATE IS FOR NORTHWEST OR WEST CENTRAL MO AS SOUTHERLY LOW LEVEL
JET REFORMS OVER EASTERN KS IN THE AFTERNOON. IN ADDITION TO SEVERE
THUNDERSTORM POTENTIAL...HIGH PRECIPITABLE WATER VALUES SUGGEST GOOD
POTENTIAL FOR VERY HEAVY RAINFALL SATURDAY NIGHT. LOW FLASH FLOOD
GUIDANCE VALUES FOR A NUMBER OF COUNTIES MAY WARRANT A FLOOD WATCH
IN LATER FORECASTS. MAX TEMPERATURES FOR SATURDAY SIMILAR TO TODAY
BUT SUNDAY COULD BE A BUST DEPENDING UPON ANY NOCTURNAL MCS LEAVING
BEHIND A LARGE RAIN COOLED AREA PLUS RESIDUAL CLOUD COVER.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH FROM 600 PM CDT SATURDAY UNTIL 600 PM CDT TUESDAY
FOR ZONES KSZ025...KSZ057...KSZ060...KSZ102>105.

MO...FLOOD WATCH FROM 600 PM CDT SATURDAY UNTIL 600 PM CDT TUESDAY
FOR ZONES
MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040...MOZ0
43>046...MOZ053>054.

WFO EAX
Hazardous weather outlook, Jun 12, 12:12 PM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CDT SAT JUN 12 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131100-

...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL...HEAVY RAIN...AND ISOLATED TORNADOES EXPECTED THIS AFTERNOON
AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND
ISOLATED TORNADOES ARE EXPECTED TO ENTER NORTHWEST MISSOURI AND
EASTERN KANSAS DURING THE MID TO LATE AFTERNOON HOURS. THE
THUNDERSTORMS AND ATTENDANT SEVERE WEATHER THREATS WILL SPREAD
FARTHER EAST TO INCLUDE NORTH AND WEST CENTRAL MISSOURI DURING THE
LATE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BECOME
FOCUSED ALONG A FRONTAL BOUNDARY TONIGHT...CREATING WIDESPREAD HEAVY
RAINFALL ACROSS THE AREA WITH POTENTIAL FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST FOR SUNDAY AND SUNDAY NIGHT AND AGAIN ON
MONDAY AND MONDAY NIGHT. AT THIS TIME...SEVERE THUNDERSTORMS LOOK
POSSIBLE WITH THIS ACTIVITY...ALONG WITH HEAVY RAINFALL...ESPECIALLY
ON SUNDAY AFTERNOON AND NIGHT AND AGAIN ON MONDAY NIGHT. ADDITIONAL
FLOODING PROBLEMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS NORTHWEST MISSOURI...AND THIS EVENING AND TONIGHT ACROSS NORTH
AND WEST CENTRAL MISSOURI.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

LS

In the hours before

Local storm report, Jun 12, 4:40 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0533 PM     FUNNEL CLOUD     3 E ROCKPORT            40.42N 95.46W
06/12/2004                   ATCHISON           MO   LAW ENFORCEMENT

0533 PM     HAIL             3 E ROCKPORT            40.42N 95.46W
06/12/2004  0.88 INCH        ATCHISON           MO   LAW ENFORCEMENT

&&

SCHMIT
Local storm report, Jun 12, 4:46 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0533 PM     FUNNEL CLOUD     3 E ROCKPORT            40.42N 95.52W
06/12/2004                   ATCHISON           MO   LAW ENFORCEMENT

            AT INTERSECTION OF 136 AND J HWY.

&&

SCHMIT
Local storm report, Jun 12, 4:52 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             3 E ROCKPORT            40.42N 95.46W
06/12/2004  1.00 INCH        ATCHISON           MO   LAW ENFORCEMENT

0546 PM     TSTM WND GST     3 E ROCKPORT            40.42N 95.46W
06/12/2004  80 MPH           ATCHISON           MO   LAW ENFORCEMENT

            AT INTERSECTION OF 136 AND J HWY.

&&

SCHMIT
Local storm report, Jun 12, 5:08 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FUNNEL CLOUD     5 E TARKIO              40.44N 95.29W
06/12/2004                   ATCHISON           MO   LAW ENFORCEMENT

            ON HIGHWAY 136.

&&

SCHMIT

The radar

The Omaha radar (KOAX), 146 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 18 hail, 4 flash flood. Local standard time, as filed.

Hail, Nodaway

When
June 12, 5:25 PM CST
Where
Nodaway County, Burlington Jct
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.450, -95.067

Hail, Nodaway

When
June 12, 5:34 PM CST
Where
Nodaway County, Clearmont
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
40.500, -95.033

Thunderstorm Wind, Nodaway

When
June 12, 5:34 PM CST
Where
Nodaway County, Clearmont
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
40.500, -95.033

Thunderstorm Wind, Holt

When
June 12, 6:00 PM CST
Where
Holt County, 2 mi W of Craig
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
OFFICIAL NWS OBS.
Coordinates
40.200, -95.400

10 inch tree limbs down on shed.

Thunderstorm Wind, Holt

When
June 12, 6:00 PM CST
Where
Holt County, Craig
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.200, -95.367

6 inch tree limbs reported down.

Thunderstorm Wind, Nodaway

When
June 12, 6:00 PM CST
Where
Nodaway County, 3 mi S of Pickering
Measured
69 kt (79 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -94.833

Thunderstorm winds lifted pickup truck off the road and turned a tiling machine over near Highway 148 and Icon road.

Hail, Gentry

When
June 12, 6:43 PM CST
Where
Gentry County, Stanberry
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.217, -94.550

Hail, Gentry

When
June 12, 6:50 PM CST
Where
Gentry County, 6 mi W of Albany
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.250, -94.450

Hail, Worth

When
June 12, 6:55 PM CST
Where
Worth County, Worth
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -94.450

Thunderstorm Wind, Gentry

When
June 12, 7:06 PM CST
Where
Gentry County, 5 mi N of Stanberry
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
40.283, -94.550

6 to 7 inch tree limbs down.

Hail, Gentry

When
June 12, 7:15 PM CST
Where
Gentry County, 1 mi N of Albany
Measured
1.75 in hail
Property damage
$5.6 million
Reported by
LAW ENFORCEMENT
Coordinates
40.267, -94.333

Windshield damage to cars. Roofs on many houses and businesses had shingle damage...along with broken windows

Hail, Harrison

When
June 12, 7:23 PM CST
Where
Harrison County, New Hampton
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.267, -94.200

Thunderstorm Wind, Holt

When
June 12, 7:31 PM CST
Where
Holt County, Mound City
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.133, -95.233

Trees reported down.

Hail, Harrison

When
June 12, 7:33 PM CST
Where
Harrison County, 1 mi WSW of Bethany
Measured
2.5 in hail
Property damage
$90,000
Reported by
TRAINED SPOTTER
Coordinates
40.267, -94.050

School and numerous cars damaged by the hail.

Hail, Daviess

When
June 12, 7:49 PM CST
Where
Daviess County, Pattonsburg
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.050, -94.133

Thunderstorm Wind, Holt

When
June 12, 7:50 PM CST
Where
Holt County, Oregon
Measured
52 kt (60 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
39.983, -95.150

Flash Flood, Nodaway

When
June 12, 8:00 PM CST to 11:00 PM CST
Where
Nodaway County, Guilford
Reported by
LAW ENFORCEMENT
Coordinates
40.361, -94.883 (the zone’s center; the record gives no point)

Water over roads.

Hail, Grundy

When
June 12, 8:09 PM CST
Where
Grundy County, 7 mi W of Spickard
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.250, -93.733

Hail, Mercer

When
June 12, 8:29 PM CST
Where
Mercer County, Princeton
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -93.583

Thunderstorm Wind, De Kalb

When
June 12, 8:30 PM CST
Where
De Kalb County, Maysville
Measured
65 kt (75 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.883, -94.383

Hail, De Kalb

When
June 12, 8:30 PM CST
Where
De Kalb County, 5 mi N of Clarksdale
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.883, -94.567

Hail, Harrison

When
June 12, 8:30 PM CST
Where
Harrison County, New Hampton
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.267, -94.200

Hail, Mercer

When
June 12, 8:35 PM CST
Where
Mercer County, Princeton
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.400, -93.583

Hail, Mercer

When
June 12, 8:35 PM CST
Where
Mercer County, 5 mi N of Mill Grove
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.383, -93.600

Thunderstorm Wind, De Kalb

When
June 12, 8:40 PM CST
Where
De Kalb County, Maysville
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.883, -94.383

Thunderstorm Wind, Gentry

When
June 12, 8:40 PM CST
Where
Gentry County, Albany
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.250, -94.333

12 to 14 inch trees down.

Hail, De Kalb

When
June 12, 8:50 PM CST
Where
De Kalb County, Osborn
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.750, -94.367

Thunderstorm Wind, Platte

When
June 12, 8:54 PM CST
Where
Platte County, Weatherby Lake
Measured
69 kt (79 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.233, -94.717

Flash Flood, Harrison

When
June 12, 8:55 PM CST to 11:55 PM CST
Where
Harrison County, Gilman City
Reported by
LAW ENFORCEMENT
Coordinates
40.355, -93.992 (the zone’s center; the record gives no point)

Water and debris over Route H.

Thunderstorm Wind, Jackson

When
June 12, 8:55 PM CST
Where
Jackson County, Blue Spgs
Measured
59 kt (68 mph) measured gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
39.017, -94.283

Tree limbs down with tranformers blowing.

Thunderstorm Wind, Clinton

When
June 12, 9:00 PM CST
Where
Clinton County, Lathrop
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.550, -94.333

power lines down.

Thunderstorm Wind, Jackson

When
June 12, 9:04 PM CST
Where
Jackson County, Independence
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.083, -94.433

Thunderstorm Wind, Clinton

When
June 12, 9:15 PM CST
Where
Clinton County, Lathrop
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.550, -94.333

10 to 16 inch trees and power lines down.

Thunderstorm Wind, Jackson

When
June 12, 9:15 PM CST
Where
Jackson County, Independence
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.083, -94.433

Thunderstorm Wind, Ray

When
June 12, 9:20 PM CST
Where
Ray County, 3 mi S of Richmond
Measured
52 kt (60 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
39.233, -93.983

Tree limbs up to 5 inches in diameter reported down.

Thunderstorm Wind, Daviess

When
June 12, 9:25 PM CST
Where
Daviess County, Jameson
Measured
65 kt (75 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.017, -93.983

Thunderstorm Wind, Lafayette

When
June 12, 9:45 PM CST
Where
Lafayette County, Lexington
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.183, -93.883

Trees reported down.

Thunderstorm Wind, Grundy

When
June 12, 9:50 PM CST
Where
Grundy County, 2 mi W of Trenton
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
40.083, -93.650

Flash Flood, Gentry

When
June 12, 9:54 PM CST to June 13, 12:54 AM CST
Where
Gentry County, 2 mi NNW of Darlington
Reported by
LAW ENFORCEMENT
Coordinates
40.212, -94.410 (the zone’s center; the record gives no point)

Water over Highways H...136...V and E.

Thunderstorm Wind, Grundy

When
June 12, 9:55 PM CST
Where
Grundy County, Trenton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
40.083, -93.617

Tree landed on house.

Thunderstorm Wind, Johnson

When
June 12, 10:00 PM CST
Where
Johnson County, Holden
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
38.717, -94.000

Trees and power lines down.

Thunderstorm Wind, Henry

When
June 12, 10:05 PM CST
Where
Henry County, Clinton
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.383, -93.767

Thunderstorm Wind, Henry

When
June 12, 10:10 PM CST
Where
Henry County, Windsor
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
OFFICIAL NWS OBS.
Coordinates
38.533, -93.533

Trees and power lines reported down.

Thunderstorm Wind, Pettis

When
June 12, 10:23 PM CST
Where
Pettis County, 5 mi W of Dresden
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.750, -93.450

Thunderstorm Wind, Pettis

When
June 12, 10:25 PM CST
Where
Pettis County, 2 mi NE of Hughesville
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.850, -93.267

Thunderstorm Wind, Saline

When
June 12, 10:25 PM CST
Where
Saline County, 12 mi S of Marshall Jct
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.783, -93.217

Tree limbs and power lines down.

Hail, Putnam

When
June 12, 10:47 PM CST
Where
Putnam County, Lucerne
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.467, -93.283

Thunderstorm Wind, Cooper

When
June 12, 11:13 PM CST
Where
Cooper County, Boonville
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.967, -92.733

Trees reported down on Highway 40.

Hail, Macon

When
June 12, 11:15 PM CST
Where
Macon County, Macon
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.733, -92.483

Flash Flood, Mercer

When
June 12, 11:45 PM CST to June 13, 2:45 AM CST
Where
Mercer County, 2 mi W of Mill Grove
Reported by
AMATEUR RADIO
Coordinates
40.422, -93.569 (the zone’s center; the record gives no point)

Route D east of Route U impassable due to water over the road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408862, 5408863, 5408864, 5408797, 5408850, 5408865, 5408782, 5408783, 5408873, 5408784, 5408785, 5408791, 5408851, 5408792, 5408776, 5408852, 5408866, 5408788, 5408859, 5408778, 5408779, 5408793, 5408860, 5408874, 5408780, 5408786, 5408781, 5408869, 5408794, 5408853, 5408773, 5408854, 5408774, 5408855, 5408871, 5408777, 5408857, 5408789, 5408787, 5408790, and more.